Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What is the remedy for subconjunctival hemorrhage caused due to ruptured blood vessels in eye?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have a ruptured blood vessel in my left eye..I did see a eye dr. yesterday and he said it was one of the worse he had seen but not to worry and suggested I use a lubricant eye drop..this is what I am doing. Now this morning it appears that there is a lot of blood in my eye and when I used a warm paper towel to blot my eye there is a bloody fluid that is on the paper towel. Is this aok? or should I just relax and wait for time to pass. There is no pain but its uncomfortable..some pressure. Eyesight is a bit blurred but I believe that is due to the eye drops..TIA XXXXXXX
Posted Sun, 5 Jan 2014 in Vision and Eye Disorders
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Cold blotting and a visit to your doctor Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Your diagnosis is 'subconjunctival hemorrhage' and usually resolves itself within 2 weeks time. As in most cases the causes for a subconjunctival hemorrhage are all mild, it does not reach the stage where there is blood draining from the eye. Although, this could also help in draining out of the ruptured and accumulated blood, it could also mean that the ruptured blood vessel has not yet healed. For now, I would recommend cold blotting on the eye and a visit to your doctor at your earliest convenience. If not for the draining, the treatment your doctor has prescribed is most accurate. I hope you found my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes ma'am.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor